Tuesday, November 24, 2009

A Pain In My...HEAD!!!

Ugh! The migraines...PLEASE STOP!!! You might recall all of my blogs from about two months ago regarding the headaches that I have. WELL, THEY ARE BACK IN FULL SWING!! I wake up most days with headaches and then this morning I had ANOTHER migraine!! I got out of the shower and realized that I couldn't see very well...the first sign that it is coming. Well, not too long, my head was hurting. It was the absolute worst migraine I have EVER had!!! I still have it but it has subsided some. I took four 200 mg Motrin and drank some caffeine...didn't help. Then, I got extremely nauseated. Not sure if it is because I didn't eat anything before taking the Motrin or if it was the headache causing the nausea...either way, I thought I was going to throw up..more than once.

So....what does this mean? Good question! I think I will call the neurologist back and visit with him...sooner rather than later...about getting on Topamax. We have talked about this several times before but I just didn't want to give up breastfeeding. I am a little more okay with this now....Lauren is almost 9 months old, I have a TON of breastmilk in the freezer, and she has 4 teeth!!! Motivation? I think so! =) I took a sort of poll on Facebook asking about side effects, etc, of taking the medication. I got some interesting responses....but here is what WebMD says about it....

Topiramate is used alone or with other medications to prevent and control seizures (epilepsy). This medication is also used to prevent migraine headaches and reduce how often you may get them. Topiramate will not work to treat a migraine headache once it occurs. If you get a migraine headache, treat it as directed by your doctor (e.g., take pain medications, decrease sound and light).

Topiramate is an anti-seizure medication (anticonvulsant) that works in several ways to prevent seizures and migraines.

SIDE EFFECTS: Weakness, tiredness, drowsiness, dizziness, confusion, difficulty concentrating, tingling of the hands/feet, loss of appetite, diarrhea, impotence, and weight loss may occur. If any of these symptoms persist or worsen, notify your doctor promptly.

Remember that your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.

Tell your doctor immediately if any of these unlikely but serious side effects occur: mental/mood changes (e.g., memory problems, nervousness), slow/unsteady movement, speech/language problems.

This medication rarely may cause mood or behavior changes, such as anxiety, agitation, hostility, pressured/rapid speech, or thoughts of suicide. Tell your doctor immediately if you develop unusual (possibly sudden) mood changes.

Tell your doctor immediately if any of these rare but very serious side effects occur: severe back/side pain, rapid breathing, bone pain/breakage, loss of consciousness, fast/slow/irregular heartbeat, stomach/abdominal pain, painful urination, bloody or pink-colored urine, chest pain.

Seek immediate medical attention if either of these rare but very serious eye problems occur: sudden vision changes (e.g., blurred vision), eye pain/redness.

This medication can rarely cause a serious metabolic problem (hyperammonemia), especially if you are also taking valproic acid. Tell your doctor immediately if you experience sudden/unexplained tiredness, vomiting, or mental changes (e.g., difficulty staying awake).

A very serious allergic reaction to this drug is unlikely, but seek immediate medical attention if it occurs. Symptoms of a serious allergic reaction may include: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.



The main thing that others were telling me is that it causes weight loss, it makes you forget things, and interacts with birth control but it can cause birth defects if you are on it and get pregnant. SOOOO....I could be skinny, dumb, possibly pregnant and then have a baby that could possibly have birth defects....wow....again, I need to talk to the doctor...along with my OB about a possible different form of birth control.

Any thoughts or advice?

Signature1

3 comments:

Cheryl said...

Hi, thanks for stopping by my blog and leaving a sweet comment. I am so sorry to hear about your migraines. Several women in my family have them and there is just nothing worse. Hang in there!

Anonymous said...

Thanks for the informative information - I enjoyed reading it! I always enjoy this blog. :) Cheers, www.what-does-childbirth-look-like.com

Anonymous said...

Thanks for the informative information - I enjoyed reading it! I always enjoy this blog. :) Cheers, www.what-does-childbirth-look-like.com



Reason to Rejoice
 
Designed by Munchkin Land Designs • Copyright 2011 • All Rights Reserved